I have been on it for quite some time with no difficulties. The big key to Wellbutrin XL is to take it as early as possible, pretty much within a half hour after you wake up. By doing this it will usually not effect your sleep.
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder
Cool, I'm just kind of scared. This is my first prescribed drug, literally besides stuff for strep throat and such. I'm just scared of any side effects. The pharmacist and doc said to take it very early in morning and that should help or take away the insomnia. Plus the doc said he takes melatonin for his insomnia and said i should try some low does of that.
I have 4 days of 150 Wellbutrin XL and then it after that i take the 300 Wellbutrin XL. I'm kind of scared to take it, but it is was my doc and therapist recommended. The doc brought up Paxil and Wellbutrin XL at first as choices, but my therapist suggested the Wellbutrin XL.
Would love to hear of experiences with this med heh
I've been on WBXL 150 for 4-5 weeks. I was a little worried about upping the dose to 300mg, but I did today (took 2 150s) the only thing I was experiencing was a mild headache when I started this 4 weeks ago. I think that's common when starting this drug. Some experience increased energy, while others have anxiety. It all depends on the person.
I wouldn't be scared though...you're taking one of the mildest ADs out there.
Took my first dose today and took at it near after waking up at 6:30am. Everything I have heard said to take it as early in morning as you can and it hopefully won't affect your sleep that much. So far today I feel fine if not a little better then before. It is prob my mind playing tricks, but i can take tricks as long as they are nice ones heh
Well, I don't get up at the crack of dawn to take it. If I take it before 11am-noon, I'm okay with sleeping that night. I take it in the morning but if I get up at noon, I'll still take it.... If it's 4pm and I realize I've forgotten to take it, I'll just skip that day with no adverse reactions.
Now we shall see about the weekends, but if past history holds true i will wake up by 8am and that will be forced. I'm so used to getting up early for work, plus I've had some insomnia before i even took meds.
Insomnia hasn't been a problem. In fact the 2 days i have been on it come mid-afternoon i fight to stay awake...such as right now. I know if i take a nap though it will make sleeping tonight that much harder.
I haven't had a problem on the 150 xl either. I did the melatonin thing this morning when I got home from work and boy did I sleep well. When you work nights, your day sleep (at least mine) just isn't good at all. I'm always waking up.
When I took the 300 mg wholy moly!! I felt all giddy and WIDE awake all night. I don't know if I want to up this dose again. way too stimulating for me.
Thanks for the melatonin suggestion. I also picked up some sleep pills from the health food store too.
This isn't my regular board - I have MS and am usually there. But I have taken Wellbutrin (non-XL) and Wellbutrin-XL. My experience with the non-XL was fine. Doc prescribed it as the quit smoking drug (I didn't quit - but was much more pleasant while on it!) Then a couple of years later a new doctor did the same thing (to quit smoking), only this time it was XL.
I've struggled with "mild" depression for my entire adult life. The first AD I got (while in the Navy) was sinequine (I'm sure that's misspelled) - I ended up choosing to OD on that in my one suicide attempt. (I don't recommend attempting suicide. If there is a single living being - including pets - that cares about you in the slightest way, it is far too cruel to them.) Years later Prozac helped me to survive the last 2 years at a job I hated, in a suffocating relationship. But in the end, I wanted to feel REALLY HAPPY every now and then, Prozac didn't let me.
I was really looking forward to the Wellbutrin. But within 2 weeks of going to 300mg I was having horrific, almost debilitating anxiety attacks, as well as severe lower back pain. I did some research and found similar stories so stopped taking it. Within a week those particular symptoms were gone.
I'm sharing this NOT to scare you. I'm not even suggesting you "proceed with caution", as I think that attitude could possibly scare you off of a med that has a very good track-record and helps the majority (in my understanding) of people that take it. I am only saying there are a few people who've had bad reactions, if you find yourself feeling VERY wrong please contact your doctor.
Funny you mention severe lower back pain. When I started WB I had 4 days of severe lower back pain, but I still can't pinpoint if I slept wrong on the couch, or had the wrong pillow, but the muscle pain was horrible. It could have been the WB. It went away though. I highly doubt I will advance up to 300 since I'm doing Ok on 150s.
what is always stressed is that everyone reacts differently. Many say this drug has saved their lives. I'm more social and comfortable and pleasant. It's helped me too. I can fully understand the anxiety that some can get. I certainly was buzzing and felt like I wanted to jump out of my skin when I went up in dose. It may not do that to others..some may need the added energy and can handle it.
It all depends on the person.
I've actually been tired since taking it. I had my first nap today in ages. Not sure if it is the meds or if my body is just worn out from this all with anxiety and depression. I feel bad for taking naps cause i here so often with depression of just sleeping all the time. My body though just felt so tired i had to sleep.